Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Can cirrhosis of the liver cause blood to appear in urine and semen ?

Can cirrhosis of the liver cause blood to appear in urine and semen? can cirrhosis of the liver cause blood to appear in your urine and blood? I am 40 yrs old. Black male. I found blood in my urine the first time at age 25. It didnt happen again until my mid to late thirties. In my thirties, i found blood in my semen as well. I suspected prostate cancer , but my PSA score was 0.87 and my digital exam of my prostate was negative for nodules or BPH. I suspected that I might have herpes , but tested negative as well. I dont drink, smoke or do drugs. No history of high blood pressure , heart issues and etc. I noticed this happens after sex or masturbation. Just dont have a clue as to why this is happening and trying to get to the cause.
Asked On : Thu, 2 Jun 2011
Answers:  2 Views:  509
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
  Anonymous's Response
No. Cirrhosis by itself in isolated cause does not cause the above symptoms unless compounded by other congestive or indirect effects.
You have neglected a very important issue when you were 25 years old, anyway now that you are presently having symptoms - causes in the Urogenital tract need to be explored by other investigations as well, along with a complete STD screening.
Blood examinations, Urine tests etc also needs review.
Consult a physician immediately, rather than pondering the cause. And do not attempt to do the Prostate examination yourself - it needs a technique that would be known only by a qualified physician.
Answered: Thu, 2 Jun 2011
Orthopaedic Surgeon Dr. Aashish Raghu's  Response
Firstly you do not have bleeding from any other site like your nose, or in your stool. Cirrhosis would cause bleeding from any orifice. It appears like you have a problem with your genitourinary tract, specifically your urinary tract. Could be a erosion, stricture, etc. Kindly consult with a Urologist who will be able to investigate the cause and help treat it.
Answered: Thu, 2 Jun 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor